← Return to Taking Eliquis and Metoprolol for A-fib: Concerned about side effects

Discussion
Comment receiving replies
@predictable

Hi @damari. Glad to see you back with us, especially since the two of us are A-fib victims. Your reliance on Metoprolol and Eliquis is not uncommon. The first of these and its side-effects are discussed on Mayoclinic.org. Check out https://mayocl.in/2LTLhoP as well as https://mayocl.in/3d0JLx7 for starters. Search separately there for Eliquis or its generic name apixaban with a focus on the "oral route" (as opposed to the intravenous route). On your question about lesser amounts, be advised that changing the dosages on both drugs is possible, but only in direct coordination with your specialist or primary care physician. A lot of patients cut their dosages without consultation, causing side effects that are hard to tolerate. In my case, my similar drugs are Carvedilol (25mg morning and evening) and Coumadin (5.0 and 7.5 mg on alternating days).

The side effects you mentioned are on public lists for your drugs. Can you raise your questions about them with your doctor(s) or your pharmacist before any changes are made in dosage? Martin

Jump to this post


Replies to "Hi @damari. Glad to see you back with us, especially since the two of us are..."

Martin – just curious why you are on Warfin? The old gold standard but high maintenance. Xarelto and Eliquis so much easier to maintain – no dietary restrictions. Both now with meds to neutralize if needed. Sure you have good reasons. Would you share your thinking ?

Have had A-fib for 16 yrs. Am now on Xarelto, Verapamil for that and Irbesartan for blood pressure. Was on Metoprolol and noticed hair loss. Asked cardiologist and he said he'd never heard of that. I printed out some reports and showed them to him. I don't know if he believed me or not. Would like to hear from anyone who has had Watchman implant, which can eliminate need for blood thinner.